Hail, San Augustine
- When
- November 1, 7:00 PM CST
- Where
- San Augustine County, 0.91 mi NE of San Augustine
- Measured
- 0.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 31.530, -94.110
Severe weather struck the four state area in far northeast Texas, northwest Louisiana, and southwest Arkansas, as a digging upper level trough intensified over Texas. This storm system moved over a very unstable low level atmosphere causing numerous hail storms with hail as large as golfballs reported in some of the thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Severe weather struck the four state area in far northeast Texas, northwest Louisiana, and southwest Arkansas, as a digging upper level trough intensified over Texas. This storm system moved over a very unstable low level atmosphere causing numerous hail storms with hail as large as golfballs reported in some of the thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 1, 1:35 PM CST, 5 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 235 PM CDT MON NOV 1 2010 .DISCUSSION... SURFACE COLD FRONT ROUGHLY ALONG A LINE FROM NEAR PARIS TO CORSICANA TEXAS...SLOWLY DRIFTING EAST. TEMPERATURES AHEAD OF THE FRONT CLIMBING TO THE MID TO UPPER 80S ACROSS PORTIONS OF EAST TEXAS WITH DEWPOINTS IN THE MID 60S TO NEAR 70. UPPER-LEVEL LOW ACROSS THE TEXAS PANHANDLE FORECAST TO CONTINUE SLIDING EAST TOWARD THE FOUR STATE REGION TONIGHT. SEVERE WEATHER THREAT REMAINS A POSSIBILITY THROUGH TONIGHT AS THE UPPER LOW INTERACTS WITH THE SURFACE BOUNDARY ACROSS THE REGION. AS LAPSE RATES DECREASE...ALONG WITH INCREASED CAPE VALUES ASSOCIATED WITH THE APPROACHING LOW...INSTABILITY IS EXPECTED TO BECOME SUFFICIENT ENOUGH TO GENERATE STRONG TO SEVERE THUNDERSTORMS ALONG THE FRONT...WITH THE MAIN THREAT BEING DAMAGING WINDS AND HAIL. 12Z GLOBAL MODELS CONTINUE TO TREND TOWARD A WETTER SOLUTION THROUGH THE NEXT SEVERAL DAYS AS THE UPPER LOW DEEPENS ACROSS EAST TEXAS AND DRIFTS SOUTH INTO THE GULF. WITH THE SURFACE FRONT EXPECTED TO REMAIN ACROSS THE NORTHERN GULF COAST THROUGH WEDNESDAY NIGHT...THE SURFACE COLD POOL...COMBINED WITH A SOUTHERLY FETCH OF GULF MOISTURE ALOFT...WILL ALLOW FOR CONTINUOUS OVERRUNNING RAIN. RAINFALL TOTALS STILL LOOK TO AVERAGE UP TO THREE INCHES ACROSS SOME LOCATIONS THROUGH THE DURATION OF THE EVENT. THEREFORE...WENT AHEAD AND ADVERTISED NEAR CATEGORICAL POPS THROUGH TUESDAY EVENING...WITH A PRECIPITATION GRADUALLY TAPERING OFF THROUGH WEDNESDAY. BY THURSDAY...UPPER-LEVEL RIDGE BUILDS SOUTH...FORCING MUCH DRIER AIR ACROSS THE REGION. THIS WILL ALLOW FOR MOSTLY CLEAR SKIES THROUGH THE REMAINDER OF THE FORECAST PERIOD. A SERIES OF REINFORCING CANADIAN HIGH PRESSURE AIR MASSES WILL ALSO ALLOW FOR COOLER TEMPERATURES THROUGHOUT THE WEEKEND. /05/ && .AVIATION... MOSTLY VFR WITH A FEW SHOWERS ACROSS NORTH CENTRAL LOUISIANA INTO SOUTHWEST LOUISIANA THIS AFTERNOON. CONVECTION IN OTHER AREAS EXPECTED TO REMAIN ISOLATED UNTIL AROUND 00Z. AFTER 00Z...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP AREA WIDE...BRINGING REDUCED VISIBILITIES...TURBULENCE AND OTHER THUNDERSTORM HAZARDS. SURFACE WINDS SOUTHEAST UP TO 10 KTS...BUT A COLD FRONT WILL SHIFT WINDS TO NORTHWEST ACROSS NORTHEAST TEXAS BY 00Z...GRADUALLY WORKING ACROSS THE NORTHWEST LOUISIANA AND SOUTHWEST ARKANSAS TERMINALS BY 06Z TONIGHT. MARGINAL VFR AND OCCASIONAL IFR CONDITIONS IN WIDESPREAD RAIN EXPECTED TUESDAY. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 63 66 51 66 48 / 80 100 90 70 20 MLU 63 67 53 66 49 / 80 100 90 70 40 DEQ 57 60 47 63 41 / 80 100 50 40 10 TXK 57 60 49 64 48 / 80 100 70 40 10 ELD 59 61 50 64 45 / 80 100 90 40 20 TYR 56 61 48 66 49 / 80 100 70 70 20 GGG 58 61 49 66 47 / 80 100 70 70 20 LFK 63 67 52 67 49 / 80 100 90 70 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1149 AM CDT MON NOV 1 2010 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-021215- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1149 AM CDT MON NOV 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BEGIN TO DEVELOP LATER THIS AFTERNOON AS A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. THIS CONVECTIVE ACTIVITY WILL INCREASE IN COVERAGE THROUGH THE EVENING ACROSS NORTHEAST TEXAS AND WESTERN LOUISIANA. A FEW OF THESE STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... RAINFALL...WITH SOME EMBEDDED THUNDERSTORMS...WILL BECOME WIDESPREAD INTO TUESDAY...AND BEGIN TO DIMINISH BY EARLY WEDNESDAY. RAINFALL AMOUNTS OF TWO TO OVER THREE INCHES ARE POSSIBLE DURING THIS PERIOD ACROSS NORTH-CENTRAL LOUISIANA...WHILE SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...NORTHEAST TEXAS...AND SOUTHEAST OKLAHOMA...WILL GENERALLY SEE BETWEEN ONE AND TWO INCHES OF RAIN. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE POSSIBLE THROUGH TONIGHT. 05
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
731 PM CDT MON NOV 1 2010
LAZ018-020115-
NATCHITOCHES-
731 PM CDT MON NOV 1 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 815 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTHWEST LOUISIANA...
NATCHITOCHES...
INCLUDING THE FOLLOWING LOCATIONS...
CAMPTI...
AT 729 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR CAMPTI...OR 9 MILES NORTHWEST OF
NATCHITOCHES...MOVING NORTHEAST AT 15 MPH.
MOTHBALL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
03SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
737 PM CDT MON NOV 1 2010
TXZ166-020115-
SAN AUGUSTINE-
737 PM CDT MON NOV 1 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 815 PM CDT...FOR THE FOLLOWING
COUNTY...
IN EASTERN TEXAS...
SAN AUGUSTINE...
INCLUDING THE FOLLOWING LOCATIONS...
BLAND LAKE...MACUNE AND SAN AUGUSTINE...
AT 729 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING TWO STRONG THUNDERSTORMS. ONE STORM WAS NEAR MACUNE...
AND THE OTHER WAS 5 MILES SOUTHEAST OF BROADDUS. BOTH THUNDERSTORMS
WERE NORTHEAST AT 15 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
03The Shreveport radar (KSHV), 105 km away, was scanning. The volume nearest the first event began at 00:58 UTC.
2 hail. Local standard time, as filed.
Nickel to quarter size hail fell in Tenaha, Texas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, November 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 259577, 259590.